Flash Flood, Sabine
- When
- August 30, 11:56 AM CST to August 31, 7:00 AM CST
- Where
- Sabine County, 1.22 mi N of Many to 4.32 mi NNE of Many
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.588, -93.479
Marthaville Road/LA 1217 was flooded.
Tropical Storm Harvey emerged back over the Northwest Gulf of Mexico during the morning hours of August 28th, and intensified slightly as drifted northwest just off the Southeast Texas coast, eventually making a 3rd landfall near Cameron, Louisiana during the early morning hours of August 30th. After Harvey made landfall in far Southwest Louisiana during the early morning hours of August 30th,…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Tropical Storm Harvey emerged back over the Northwest Gulf of Mexico during the morning hours of August 28th, and intensified slightly as drifted northwest just off the Southeast Texas coast, eventually making a 3rd landfall near Cameron, Louisiana during the early morning hours of August 30th. After Harvey made landfall in far Southwest Louisiana during the early morning hours of August 30th, the more concentrated bands of heavy rain were concentrated on the northwest side of the center, which slowly drifted northeast into Central Louisiana during the afternoon and evening hours. Thus, more significant reports of flash flooding were received across Deep East Texas and Westcentral Louisiana, before drier air had begun to wrap around the center, thus reducing rainfall rates as the center moved into Northeast Louisiana during the early morning hours of August 31st. In addition to the widespread flooding, reports of downed trees and power lines were received over portions of Deep East Texas and Northcentral Louisiana, as some of the stronger squalls produced wind gusts to 35-40 mph with locally higher gusts atop already saturated grounds.
Here are the 4 day cumulative rainfall totals across portions of Northcentral Louisiana: In Bienville Parish, Arcadia 4.09 inches. In Bossier Parish, Koran 5.35 inches, Red River Research Station 4.82 inches, 4 S Bossier City 4.59 inches, 1 SSW Bossier City 3.48 inches, 5 E Benton 2.25 inches, 8 NNW Bossier City 2.12 inches. In Caddo Parish, Shreveport Downtown Airport 2.47 inches, Shreveport Southern Hills 4.58 inches, 5 SSE Shreveport 4.99 inches, 6 S Shreveport 4.73 inches, 7 S Shreveport 4.25 inches, 6 S Barksdale Air Force Base 4.24 inches, 2 NNW Keithville 4.40 inches, Keithville 4.02 inches, Shreveport Regional Airport 3.51 inches, 4 NNW Keithville 3.31 inches, 4 SSE Shreveport 3.03 inches, 2 SW Bossier City 2.25 inches, 5 WNW Bossier City 2.02 inches. In Claiborne Parish, Homer 4.40 inches, Homer 3 SSW 3.45 inches. In DeSoto Parish, Mansfield CE Rust Airport 3.38 inches. In Grant Parish, 12 W Georgetown 6.31 inches, 3 WSW Pollock 5.50 inches, 9 E Atlanta 3.89 inches, 4 W Dry Prong 2.50 inches. In Lincoln Parish, 6 NNW Ruston 4.02 inches, 5 ENE Ruston 2.93 inches, 2 NW Choudrant 2.63 inches. In Natchitoches Parish, 10 N Kurthwood 13.01 inches, 2 N Goldonna 12.74 inches, 1 N Goldonna 11.75 inches, 1 NE Natchitoches 10.04 inches, 5 ENE Campti 9.88 inches, Natchitoches #2 8.34 inches, Midpoint 5.52 inches. In Ouachita Parish, Monroe 1.9 NNW 3.18 inches, Monroe Regional Airport 2.69 inches, 2 SW Swartz 2.34 inches, 1 SSW Swartz 2.23 inches, Monroe 3.2 SSE 2.12 inches. In Red River Parish, 1 NE Coushatta 11.93 inches, Edgefield 10.49 inches, Red River Lock and Dam #4 10.12 inches. In Sabine Parish, Bayou Toro near Toro 18.56 inches, 10 SE Pleasant Hill 15.05 inches, Peason Ridge 14.16 inches, 2 ESE Noble 13.10 inches, 6 W Robeline 12.03 inches, 1 ESE Noble 10.26 inches. In Union Parish, 7 E Marion 4.21 inches, 9 N Sterlington 4.03 inches, Little Corney Bayou near Lillie 3.36 inches. In Webster Parish, Minden 4.18 inches, 3 NNW Minden 3.36 inches, 2 NE Minden 3.35 inches. In Winn Parish, 4 S Calvin 9.37 inches, 8 SW Calvin 8.39 inches, 9 E Atlanta 3.45 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 30, 11:43 AM CST, 13 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1243 PM CDT Wed Aug 30 2017
.AVIATION...
Tropical storm Harvey continues to bring bands of convection to
much of deep east Texas and northwest Louisiana. VCSH and -SHRA conditions
to prevail through the overnight hours across LFK/MLU/ELD/SHV/GGG
terminal sites. Could see -TSRA conditions across MLU/ELD through
31/00Z. North to northeast winds 15knots and gusty to become
northwest as the cyclone moves across Louisiana later tonight.
Otherwise, MVFR/IFR conditions today and tonight to gradually
improve to VFR after 31/12Z. /05/
&&
.PREV DISCUSSION... /issued 1207 PM CDT Wed Aug 30 2017/
DISCUSSION...
Heavy rainfall with the potential of flash flooding continues
across much of our southern counties and parishes today with the
slow track of T.S. Storm Harvey over southwest LA at this time.
Flash Flood Warnings cover much of deep east Texas and adjacent
sections of northwest LA with the Flash Flood Watch in effect
farther north across our remaining north LA parishes. These
heavier rain bands will continue to train over many of the same
areas this afternoon with more expected farther north and east
with Harvey's current N/NE track. Expect Harvey to continue to
weaken with an eventual downgrade to tropical depression status
before moving into our extreme southern zones sometime later this
afternoon into this evening. Thus, the wind threat still remains
minimal at this point with 15-25 mph winds still possible with
higher gusts mainly over our southern and eastern zones. Also,
still watching the potential for quick spin-up tornadoes this
afternoon mainly across our north central/northeast LA parishes
with these areas on the eastern side of Harvey's track. For the
update, did adjust max temperatures and pops slightly to account
for current observations and trends going into the afternoon and
evening. Otherwise, no other changes are needed at this time. All
updated text products have been issued.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 83 70 88 / 90 40 20 10
MLU 72 80 70 86 / 90 70 30 10
DEQ 70 85 67 88 / 20 30 20 10
TXK 70 83 68 87 / 50 30 20 10
ELD 71 79 68 85 / 90 60 30 10
TYR 69 86 69 88 / 20 10 10 10
GGG 70 84 69 88 / 40 20 10 10
LFK 70 86 71 90 / 70 40 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Thursday for ARZ070>073.
LA...Lake Wind Advisory until 1 AM CDT Thursday for LAZ001>006-
010>014-017>022.
Flash Flood Watch through Thursday evening for LAZ001>006-
010>014-017>022.
OK...None.
TX...Lake Wind Advisory until 1 AM CDT Thursday for TXZ112-125-126-
137-138-149>153-165>167.
Flash Flood Watch through Thursday evening for TXZ151>153-
165>167.
&&
05/19Hazardous Weather Outlook National Weather Service Shreveport LA 1216 PM CDT Wed Aug 30 2017 LAZ001>006-010>014-017>022-TXZ151>153-165>167-311730- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 1216 PM CDT Wed Aug 30 2017 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Areas of moderate to intermittently heavy rainfall will increase northward across the area today as Tropical Storm Harvey shifts northeast into central Louisiana this afternoon. With average rainfall amounts expected of 3 to 6 inches through the overnight with isolated higher amounts near 8 inches south of Interstate 20, expect any major flash flooding to be confined across deep east Texas and adjacent areas of northwest Louisiana. Expecting winds to gust to 20 to 30 mph at times as well this afternoon and this evening. Also, there remains a threat of brief and very isolated tornadoes associated with the spiral bands of heavier rain with Tropical Storm Harvey. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Ongoing rainfall is expected Thursday morning. However, this rainfall will taper off later in the day, with mostly dry weather for the Labor Day Holiday Weekend, although areas of high water remain possible at a few locations through at least Thursday. Scattered showers and thunderstorms will return to the area by early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may possibly be required at a few locations this afternoon and evening. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 136>138-149-150-311730- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- 1216 PM CDT Wed Aug 30 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Areas of mainly light to occasionally moderate and heavy rainfall can be expected today and tonight. However, flooding and strong storms do not appear to be a significant threat at this time for this area, associated with Tropical Storm Harvey moving inland. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Rainfall will taper off during the day Thursday. Mostly dry weather expected for the Labor Day Holiday Weekend with scattered showers and thunderstorms returning to the area by early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters is not anticipated through tonight. 19
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED AUG 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM TROPICAL STORM BROADDUS 31.31N 94.27W
08/30/2017 SAN AUGUSTINE TX PUBLIC
HEAVY RAINS FLOODED SOME ROADS AND HIGH
WINDS DOWNS SOME TREES CAUSING POWER OUTAGES
AS THE OUTER BANDS OF HARVEY PASSED OVER THE
AREA.
&&
27The Ft Polk radar (KPOE), 68 km away, was scanning. The volume nearest the first event began at 17:54 UTC.
47 flash flood. Local standard time, as filed.
Marthaville Road/LA 1217 was flooded.
Cenchrea Road crossing Mill Creek east of Florien was flooded and closed.
Highway 474 near Ebenezer just west of Florien was flooded and closed.
Brushy Creek Road was closed due to high water.
Fairgrounds Road and Baton Road were flooded.
Highway 480 and Lock and Dam Road was closed due to flooding.
Pump Station Road was flooded and closed east of Highway 171 near Fire Tower Road.
Numerous road closures due to flooding reported throughout the city of Natchitoches, including East 5th at Bienville Ave, East 5th at Royal Dr, Watson Drive at South Drive, Ledet Drive at Katelyn Williams Avenue from Byrd Avenue to Salter Street, Stevens Avenue at East 3rd Street, Texas Street at the Eagle Underpass, Fairgrounds Road at Reba Drive, St. Breda Avenue, Rowena Street, Keyser Avenue at the Wal-Mart, and North Melrose Avenue.
Chinquapin Drive off of Highway 3191 was closed due to high water.
Shuteye Road was flooded and closed southwest of Many. Highway 6 and Highway 171 were both covered in high water.
Petty Road near Many High School was covered in high water.
The following roads were closed in Natchitoches Parish due to flooding: Nelson Road near Marthaville, Eight Mile Loops in Oak Grove, Stiles Road off of Collier Hill Road north of Campti, Longlois Hill Road near Flora, Jim Bell Road north of Campti, Rocks Creek Road near Marthaville, Central LP near Center Point Energy in Robeline, Manmy Trail near McDonald's Camp, BJ Smith Road, Bright Star Church Road, and Allen Marthaville Road near Crossroads Church.
Highway 485 about 0.5 miles west of I-49, as well as 2 miles north of the Highway 6 intersection, was flooded and closed.
Highway 117 2 miles southeast of LA 120 was flooded and closed.
Manshack Road in Converse was covered in high water.
Highway 1222/Posey Road was flooded and closed.
Collier Hill Road north of Campti was flooded and closed.
Hudson Darby Road was washed out.
Rural roads near Moffett Lane was flooded between Pleasant Hill and Belmont.
Highway 71 in Campti was covered in high water and closed.
Highway 487 at the intersection of Highway 120 was closed due to high water.
LA 156 from LA 9 to LA 479 was closed due to high water.
LA 480 west of Highway 71 near Campti was closed due to high water.
LA 155 from the Red River Parish line to LA 153 was closed due to high water.
LA 478 between LA 120 and I-49 north of Flora was closed due to high water.
Highway 493 west southwest of the Montrose community west of I-49 was flooded and closed.
LA 493 between Highway 1 near Montrose and LA 484 near Melrose was flooded and closed.
Numerous road closures across Sabine Parish due to flooding. These included Plainview Road, Sneed Road, Warren Church Road, Barren Road, Pump Station Road, Highway 473 at Lawrence Road, Marthaville Road, Highway 473 in Toro, Highway 175 in Bozeman, Cenchrea Road at Highway 118, Russell Road, Pioneer Road, and Prim and Herrington Roads.
High water covered Highway 1217 just north of Many.
High water covered Highway 474 just west of Florien.
High water over Bozeman Loop in the Belmont community.
Highway 9 was flooded and closed.
Highway 153 about 1 mile north of Highway 9 near the Creston community was closed due to flooding.
Highway 155 at Red Nelson Road was impassable due to high water.
Highway 156 between Calvin and Winnfield was closed due to flooding.
Highway 177 at the Chemard Lake Bridge 2 miles south of I-49 was closed due to flooding.
Highway 153 near Red Nelson Road south of Ashland was closed due to flooding.
Several roads were flooded and closed near the Fairview-Alpha community.
High water across Ferguson Road, Hand Cemetery Road, Hughes Road, Layfield Road, Mount Olive Road and Bessie Crow near Highway 480, and Highway 480.
Portions of Doc Martin Road just south of Loftin Road near the Womack community was washed away.
High water across Highway 155 just northeast of Coushatta.
Highway 1232 between Highway 156 and Highway 501 was closed due to flooding.
Highway 156 between Highway 501 and Highway 167 was closed due to flooding.
Portions of LA 126 between LA 1233 and LA 501 was closed due to a washout.
Highway 1232 from Highway 156 to Highway 501 was closed due to high water.
Highway 787 near the intersection of Highway 155 was closed due to a washout.
Highway 783 at the Bayou Chicot Bridge was closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2017Every state in 2017This day in weather historyWarnings in Louisiana, August 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 711416, 711417, 711418, 711419, 711420, 711421, 711422, 711423, 711424, 711425, 711426, 711427, 711428, 711562, 711429, 711430, 711431, 711538, 711539, 711559, 711563, 711564, 711565, 711566, 711567, 711569, 711570, 711541, 711542, 711543, 711544, 711560, 711546, 711547, 711548, 711549, 711550, 711551, 711561, 714252, and more.